MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b: gender: n/a.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ir lab supervisor.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the doctor was trying to access a heavily calcified posterior tibial artery in a critical limb ischemia (cli) patient.Needle access was achieved in the vessel however, while attempting to advance the wire from the kit through the needle into vessel, the wire got stuck in the calcium burden of the vessel.When trying to pull the wire back, the tip of the wire broke off and was left in the patient.No complications were for the patient because the wire tip was secured in the calcium burden of the occluded vessel.The procedure for patient was leg angiogram for critical limb ischemia (cli).There was no blood loss.There was no patient injury and/or require medical or surgical intervention.No direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 14mar2024: there are no plans to remove because the doctor considered it non-significant and that it was not negatively impacting the patient.Approximately 1cm of the wire tip was left in the patient.Patient was stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire separation because the sample was not returned for assessment.The likely root cause, based on the complaint description, is that the guidewire became stuck in the calcified artery and broke during withdrawal due to high tensional forces.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19092971
Report Number1118880-2024-00040
Device Sequence Number15366624
Product Code DYB
UDI-Device Identifier00389701011912
UDI-Public00389701011912
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot Number0000352305
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown